Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

July 16, 2021Hart County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 16, 2021, 3:17 PM CDT for Hart County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Jul 16, 2021, 3:45 PM CDT
In force
28 min
Issued by
NWS Louisville, KY

County Hart County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS83 KLMK 162017
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
317 PM CDT Fri Jul 16 2021

KYZ063-162045-
Hart-
317 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT HART COUNTY...

At 317 PM CDT, a strong thunderstorm was located over Munfordville,
moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Munfordville, Monroe, Horse Cave, Bonnieville, Wabash, Rowletts,
Logsdon Valley, Lines Mill, Whickerville and Bunnell Crossing.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3717 8606 3722 8605 3735 8616 3734 8613
      3735 8612 3733 8612 3733 8609 3735 8610
      3734 8607 3739 8607 3740 8602 3741 8604
      3745 8604 3742 8566 3739 8565 3736 8569
      3730 8570 3727 8567 3718 8569 3715 8587
TIME...MOT...LOC 2017Z 222DEG 21KT 3725 8592 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:14 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 16, 2:14 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
314 PM EDT Fri Jul 16 2021

.Short Term...(This evening through Saturday)
Issued at 305 PM EDT Fri Jul 16 2021

Slow-moving front remains draped across Illinois and Indiana, with a
few disturbances firing off scattered convection in the warm sector.
The first such disturbance has sparked a few strong to
marginally severe storms in central Kentucky and southern
Indiana, generally east of Interstate 65. Shear is fairly weak
overall, but just enough to keep storms moving along and limit the
flood threat in spite of copious moisture as PWAT values start to
push toward 2 inches. Other disturbances are trailing back in
southern Illinois, SE Missouri and NE Arkansas. These impulses will
push into central Kentucky overnight, as the front sags into
southern Indiana, and we'll look for more widespread coverage of
showers and storms. Could continue to see a marginal wind threat,
albeit decreasing after dark, but the bigger threat will be heavy
rainfall. We're already seeing isolated rainfall amounts
approaching 1 inch, and localized flooding is possible if any of
these locations see heavy rain again tonight. Flood threat is
sufficiently localized that we have conferred with IND and ILN, and
will not post a Flash Flood Watch this far south and west, although
we can't rule out any localized flooding.

By Sat morning the sfc boundary will be somewhere near the Ohio
River. Hi-res models are not playing up our precip chances at all,
while synoptic models are much more bullish. Given the juicy air
mass, a slow-moving boundary, and easy-to-reach convective temps, a
dry forecast in line with hi-res guidance does not cut it. Will run
a low-end chance across southern Indiana, to also account for
uncertainty in how far south the front will be, with likely POPs
from LEX to BWG and southward. Locally heavy rainfall and potential
flooding will be the main hazards, with even less dynamical support
for gusty winds.

&&

.Long Term...(Saturday night through Friday)
Issued at 300 PM EDT Fri Jul 16 2021

By Saturday night, upper level trough axis should continue to shift
eastward as it drops south over the area. The sluggish sfc boundary
should be washing out across our region Saturday night, but could
still lead to some diurnally driven convection on Sunday. Best
chance for PoPs on Sunday looks to be across our far south central
Kentucky counties. High temps look to be limited on Sunday due to
mostly cloudy sky cover, which should play into how much we
destabilize Sunday afternoon. Precip looks to be widely scattered,
so there is a good chance most folks stay dry or experience precip
for a short period of time.

With the upper trough axis swinging through to end the weekend,
upper NW flow will filter in, leading to a continuing drier trend
for the first half of next week. NBM continues to hang on to slight
or chc PoPs, but this may even be a bit overdone. To our west, a
large omega block take hold of the western US, which will keep a
grip over that part of the country through the middle part of next
week. Could have a few isolated showers on Monday afternoon, so will
keep the aforementioned NBM PoPs in, but still think Monday will be
mostly dry with northerly mid-upper flow over our region. Highest
PoPs remain across far southern KY on Monday.

Mostly dry wx returns for Monday night and into the middle of next
week. Temps look to range from the mid-upper 80s to near 90F each
day for Mon-Fri time frame.

&&

.Aviation...(18Z TAF Issuance)
Issued at 115 PM EDT Fri Jul 16 2021

Scattered showers and a few TS have developed near HNB and SDF, and
that's enough to warrant VCTS at initialization.  However most of
this will be missing the airfields and pushing off to the east later
this afternoon. Could see something similar in LEX a bit later, but
confidence is even lower there. BWG should remain dry but scattered
TCU could make for some bumpy approaches.

As a slow-moving front drops in on us from the north this evening,
we'll see better chances for storms to directly affect HNB and SDF,
and eventually BWG if another complex gets organized over western
KY/TN.  For now will limit the TEMPO and vis restrictions to HNB,
but that could expand later.

Once the convection pushes through by daybreak Sat, look for a
period of MVFR ceilings which will most likely be below 2000 feet.
Highest confidence in HNB which will be post-frontal by that point,
and least confidence in LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...CJP
Aviation...RAS
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
322 PM EDT Fri Jul 16 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-171930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
322 PM EDT Fri Jul 16 2021 /222 PM CDT Fri Jul 16 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered to numerous showers and storms are expected through
tonight. A few stronger storms will produce gusty or locally damaging
winds, and heavy rainfall could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are possible throughout the area Saturday,
and in southern Kentucky on Sunday. The main hazard will be heavy
rainfall and localized flooding, and locally gusty winds are possible
in the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

RAS/CJP

In the hours before

Special weather statement, Jul 16, 2:48 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
348 PM EDT Fri Jul 16 2021

KYZ039-040-045>047-054-055-064>066-077-162045-
Boyle-Mercer-Woodford-Marion-Taylor-Washington-Nelson-Casey-Anderson-
Adair-Green-
348 PM EDT Fri Jul 16 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NELSON...
MERCER...SOUTHERN WOODFORD...SOUTHERN ANDERSON...CENTRAL GREEN...
MARION...TAYLOR...WASHINGTON...WESTERN BOYLE...NORTHWESTERN CASEY AND
NORTHEASTERN ADAIR COUNTIES...

At 348 PM EDT/248 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 9 miles northeast of Springfield
to near Greensburg. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Campbellsville, Harrodsburg, Lebanon, Springfield, Greensburg,
Ballard, Loretto, Bradfordsville, Willisburg and Mackville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3720 8568 3748 8549 3747 8547 3750 8548
      3799 8514 3801 8466 3720 8517
TIME...MOT...LOC 1948Z 266DEG 18KT 3781 8516 3728 8556

MJ
Special weather statement, Jul 16, 2:49 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
349 PM EDT Fri Jul 16 2021

KYZ037-042-043-162015-
Bourbon-Nicholas-Harrison-
349 PM EDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOURBON...
NORTHWESTERN NICHOLAS AND SOUTHEASTERN HARRISON COUNTIES...

At 348 PM EDT, a strong thunderstorm was located over Cynthiana,
moving northeast at 40 mph.

Winds in excess of 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cynthiana, Barefoot, Blue Licks Springs, Morning Glory, Venus,
Colville and Hooktown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3833 8423 3841 8431 3849 8418 3849 8416
      3850 8416 3848 8415 3848 8413 3846 8410
      3846 8407 3844 8403 3844 8402 3843 8400
      3842 8400 3844 8399 3844 8398 3842 8395
TIME...MOT...LOC 1948Z 239DEG 37KT 3838 8424

JML
Local storm report, Jul 16, 2:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT FRI JUL 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     3 NE RICHMOND           37.78N 84.25W
07/16/2021                   MADISON            KY   911 CALL CENTER

            TREE DOWN OVER HUNTER LANE.

&&

SRM
Special weather statement, Jul 16, 3:02 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
302 PM CDT Fri Jul 16 2021

KYZ073>077-081-162045-
Metcalfe-Monroe-Cumberland-Allen-Barren-Adair-
302 PM CDT Fri Jul 16 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONROE...ALLEN...
NORTHERN CUMBERLAND...BARREN...METCALFE AND SOUTHWESTERN ADAIR
COUNTIES...

At 301 PM CDT, strong thunderstorms were clustered near Glasgow,
moving northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Glasgow, Scottsville, Tompkinsville, Edmonton, Burkesville, Three
Springs, Horse Cave, Cave City, Park City and Gamaliel.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3666 8641 3678 8641 3689 8627 3694 8617
      3706 8611 3706 8607 3717 8605 3715 8587
      3718 8569 3712 8563 3711 8553 3705 8552
      3707 8531 3680 8528 3680 8559 3673 8552
      3673 8547 3669 8550 3662 8544 3663 8556
TIME...MOT...LOC 2001Z 215DEG 29KT 3693 8595

MJ
Special weather statement, Jul 16, 3:06 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
406 PM EDT Fri Jul 16 2021

KYZ042-043-162030-
Bourbon-Nicholas-
406 PM EDT Fri Jul 16 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BOURBON AND
NICHOLAS COUNTIES...

At 406 PM EDT, an area of strong thunderstorms was located near
Paris, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Carlisle, Millersburg, Shawhan, Jackstown, Blacks Crossroads, Ruddels
Mills, Ellisville, Pleasant Valley, Headquarters and Moorefield.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3821 8396 3814 8417 3831 8428 3833 8426
      3843 8396 3839 8393 3836 8392 3836 8389
      3835 8390 3836 8387 3835 8387 3835 8386
      3833 8386 3834 8384 3832 8385 3832 8383
TIME...MOT...LOC 2006Z 239DEG 18KT 3822 8417

JML
Special weather statement, Jul 16, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
317 PM CDT Fri Jul 16 2021

KYZ063-162045-
Hart-
317 PM CDT Fri Jul 16 2021

...A STRONG THUNDERSTORM WILL AFFECT HART COUNTY...

At 317 PM CDT, a strong thunderstorm was located over Munfordville,
moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Munfordville, Monroe, Horse Cave, Bonnieville, Wabash, Rowletts,
Logsdon Valley, Lines Mill, Whickerville and Bunnell Crossing.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3717 8606 3722 8605 3735 8616 3734 8613
      3735 8612 3733 8612 3733 8609 3735 8610
      3734 8607 3739 8607 3740 8602 3741 8604
      3745 8604 3742 8566 3739 8565 3736 8569
      3730 8570 3727 8567 3718 8569 3715 8587
TIME...MOT...LOC 2017Z 222DEG 21KT 3725 8592

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:59 PM CDTSpecial Weather StatementLMKBullitt16 min
Jul 16, 1:04 PM CDTSpecial Weather StatementLMKLincoln26 min
Jul 16, 1:12 PM CDTAreal Flood AdvisoryLMKAdair, Casey76 min
Jul 16, 1:28 PM CDTSpecial Weather StatementLMKSpencer32 min
Jul 16, 1:42 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer33 min
Jul 16, 1:59 PM CDTSpecial Weather StatementLMKFranklin31 min
Jul 16, 2:12 PM CDTSevere Thunderstorm WarningLMKFranklin, Shelby33 min
Jul 16, 2:48 PM CDTSpecial Weather StatementLMKGreen, Marion, Mercer, Taylor, Washington57 min
Jul 16, 2:49 PM CDTSpecial Weather StatementLMKRobertson26 min
Jul 16, 2:57 PM CDTAreal Flood AdvisoryLMKMarion, Nelson, Washington3 hr
Jul 16, 2:59 PM CDTAreal Flood AdvisoryLMKAnderson, Franklin, Scott, Shelby, Woodford3 hr
Jul 16, 3:02 PM CDTSpecial Weather StatementLMKAllen, Barren, Metcalfe, Monroe43 min
Jul 16, 3:06 PM CDTSpecial Weather StatementLMKBourbon, Nicholas24 min
Jul 16, 3:15 PM CDTFlash Flood WarningLMKMarion2 hr
Jul 16, 3:28 PM CDTSpecial Weather StatementLMKNicholas32 min
Jul 16, 3:46 PM CDTSpecial Weather StatementLMKAdair, Boyle, Casey, Clinton, Cumberland, Green and 5 more59 min
Jul 16, 3:52 PM CDTSpecial Weather StatementLMKOldham38 min
Jul 16, 4:28 PM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Marion and 2 more47 min
Jul 16, 4:41 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Green, Marion, Russell, Taylor3 hr
Jul 16, 4:50 PM CDTSpecial Weather StatementLMKBullitt40 min
Jul 16, 5:15 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln45 min
Jul 16, 6:21 PM CDTAreal Flood AdvisoryLMKDubois, Orange3 hr

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.